Further results on global stability of third-order nonlinear differential equations. (English) Zbl 1129.34323

Consider the differential equation \[ x'''+\psi(x,x')x''+f(x,x')=0\tag{*} \] with \(f(0,0)=0\) and where \(\psi,f,f_x,\psi_x\) are continuous. The author derives conditions for the global asymptotical stability of the trivial solution of (*) improving known results.


34D23 Global stability of solutions to ordinary differential equations
34D20 Stability of solutions to ordinary differential equations
Full Text: DOI


[1] Barbashin, E. A., Lyapunov Functions (1970), Izda, Nauka: Izda, Nauka Moscow · Zbl 0241.34057
[2] Ezeilo, J. O.C., On the stability of solutions of certain differential equations of the third order, Quart. J. Math. Oxford Ser., 11, 64-69 (1960) · Zbl 0090.06603
[3] Goldwyn, M.; Narendra, S., Stability of Certain Nonlinear Differential Equations Using the Second Method of Lyapunov (1963), Craft Lab. Harvard Univ.: Craft Lab. Harvard Univ. Cambridge, MA, pp. 1-14
[4] Krasovskii, N. N., Stability of Motion (1963), Stanford University Press: Stanford University Press Stanford, CA · Zbl 0109.06001
[5] Ogurtsov, A. I., On the stability of the solutions of some nonlinear differential equations of the third and fourth order, Izv. Vyssh. Uchebn. Zaved. Mat., 10, 200-209 (1959) · Zbl 0092.08802
[6] Qin, Y.; Wan, M.; Wang, L., Theory and Applications of Stability of Motion (1981), Academic Press: Academic Press Beijing
[7] Qian, C., On global stability of third-order nonlinear differential equations, Nonlinear Anal., 42, 651-661 (2000) · Zbl 0969.34048
[8] Reissig, R.; Sansone, G.; Conti, R., Nonlinear Differential Equations of Higher Order (1974), Noordhoff Inter. Pub.: Noordhoff Inter. Pub. Leyden · Zbl 0275.34001
[9] Shimanov, S. N., On the stability of the solution of a nonlinear equation of the third order, Prikl. Mat. Mekh., 17, 369-372 (1953)
[10] Wang, L.; Wang, M., Analysis of construction of Lyapunov functions of third-order nonlinear systems, Acta Math. Appl. Sin., 6, 309-323 (1983) · Zbl 0517.34042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.